Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 213, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 28, 2021, 12:45 AM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2021, 12:45 AM EDT (04:45 UTC)
- Expired
- Aug 28, 2021, 1:45 AM EDT
- In force
- 60 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 27, 11:56 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 27, 11:56 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1156 PM EDT Fri Aug 27 2021
.DISCUSSION...
Currently - Hurricane Ida has recently emerged off the northwest
Cuban coast and into the Gulf of Mexico. Ida is being steered
around the lower tropospheric ridge which extends across the
southern states and broadens across the east coast, then east
southeastward north of the Bahamas. Latest aircraft recon
indicated a minimum surface pressure of 993 mb and SFMR winds of
35 to 50 knots across our western most Florida Straits zones.
SFMR also measured winds of 30 to 35 knots over the waters just
southwest of the Dry Tortugas. After several rounds of showers and
a few thunderstorms earlier this evening, the resulting broad and
largely stratiform running from around the Dry Tortugas, across
the Lower Keys to the outer Florida Straits off of the Middle Keys
has steadily congealed into showers with a few embedded
thunderstorms. Some of this activity has been strong.
Short Term Update - Ida will continue to work it way northwestward
through the southeastern Gulf of Mexico tonight, and into the
Central Gulf of Mexico on Saturday. Through this, Ida will
steadily put more miles between itself and the Florida Keys. Winds
will, overall trend downward. With that said, initially, any
decrease will be slow to occur and significant wind of 30 to 40
mph and locally higher gusts are likely within passing fast moving
convective features. Have raised pops in the Lower Keys to
categorical and kept a high chance in the Upper Keys. Only minor
adjustments made an evening zone update.
&&
.MARINE...
Ida continues to move northwestward through the southeastern Gulf
of Mexico and around a Ridge extending from north of the Bahamas
to the eastern United States. A Tropical Storm Warning remains in
effect for the Florida Straits adjacent to the Dry Tortugas, and
an advisory remains in effect for remaining waters west of Craig
Key. Recent aircraft recon have indicated winds of 35 to 50 knots
on waters south of the Dry Tortugas. Once Ida begins to pull
further away from all Keys waters, winds will start trend
downwards and seas will gradually improve. The best timing for
this will be from late in the overnight and through Saturday.
Meanwhile, fast moving showers and embedded thunderstorms present
along a band from the area around the Dry Tortugas to the outer
Florida Straits off of the Middle Keys will be capable of
producing wind gusts well in excess of 35 knots.
&&
.AVIATION...
While prevailing VFR conditions will persist at island terminals
overnight, rapidly moving showers and possibly a thunderstorm will
result in brief periods of sub VFR conditions. The timing and
location of these showers is difficult to predict at this time.
With that said, vicinity SHRA and sub VFR TEMPOs have been
included. Surface winds will be out of the east southeast at 15 to
25 knots with the stronger winds at EYW due to proximity to
passing Ida. Fast moving showers will likely produce wind gusts in
excess of 30 to 35 knots. The strongest winds at both terminals
will be during the onset of showers or squalls.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ032>035-043-044-053-054-073-074.
Tropical Storm Warning for GMZ055-075.
&&
Public/Marine/Fire...11
Aviation/Nowcasts....Devanas
Data Acquisition.....DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 27, 6:05 AM EDT, 18 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 605 AM EDT Fri Aug 27 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 605 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Tropical Storm Warning is in effect for the Straits of Florida west of Halfmoon Shoal where tropical storm conditions are expected. Tropical storm conditions also remain possible for the Dry Tortugas and the surrounding coastal waters. A Small Craft Advisory is in effect for all coastal waters of the Florida Keys except Florida Bay and the Atlantic-side waters east of Craig Key. Tropical Storm Ida will make its closest approach this evening then continue to the northwest into the southeastern Gulf of Mexico on Saturday. Warnings and advisories will persist through tonight. The outer circulation of Ida will build into the Florida Keys this afternoon and evening, resulting in increased coverage of potent, thundery squalls. The nastiest weather will be near the center of circulation, although tropical storm-force wind gusts will be possible for much of the Florida Keys. Damaging wind gusts up to 55 mph will be possible from the Lower Keys through the Dry Tortugas. There is the potential for tornadoes and strong waterspouts this evening and after midnight as Ida makes its closest approach. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Small Craft Advisory conditions are expected for portions of the coastal waters of the Florida Keys on Saturday, with hazardous marine conditions improving gradually throughout the day as Ida moves away from the Keys. Scattered thunderstorms will persist in the wake of Ida on Saturday, with the primary hazards lightning strikes and strong wind gusts. For Saturday night through Thursday, isolated thunderstorms will be possible through the period. The primary hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
In the hours before
Local storm report, Aug 27, 11:42 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1142 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
08/27/2021 M45.00 MPH GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY THE SAND KEY C-MAN STATION AT 1110 PM EDT.
THIS SITE ALSO RECORDED A 1-MINUTE WIND SPEED OF 37 KTS,
OR 43 MPH, AT 1107 PM.
1120 PM MARINE TSTM WIND 5 WSW BOCA CHICA CHANNE 24.55N 81.79W
08/27/2021 M40.00 MPH LOWER KEYS IN MONR FL OFFICIAL NWS OBS
AN EAST-SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE FLORIDA KEYS NWS RSOIS AROUND 1120 PM
EDT.
&&
MRRLocal storm report, Aug 28, 12:08 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1208 AM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM MARINE TSTM WIND 4 WSW BOCA CHICA 24.57N 81.76W
08/27/2021 M46.00 MPH LOWER KEYS IN MONR FL ASOS
AN EAST-SOUTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
1121 PM EDT.
1136 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
08/27/2021 M40.00 MPH GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 1136 PM EDT.
&&
ROSSLocal storm report, Aug 28, 12:36 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1236 AM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.89W
08/28/2021 M40 MPH GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE SAND KEY C-MAN STATION AT 1200 AM EDT.
&&
ROSSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:43 PM EDT | Special Marine Warning | KEY | 62 min | |
| Aug 27, 11:45 PM EDT | Special Marine Warning | KEY | 35 min | |
| Aug 28, 12:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Aug 28, 1:27 AM EDT | Severe Thunderstorm Warning | KEY | Monroe | 14 min |
| Aug 28, 9:30 AM EDT | Special Marine Warning | KEY | 60 min | |
| Aug 28, 10:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Aug 28, 11:27 AM EDT | Special Marine Warning | KEY | 29 min | |
| Aug 28, 1:17 PM EDT | Special Marine Warning | KEY | 58 min | |
| Aug 28, 6:00 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.